Journal of Optimization Theory and Applications

, Volume 72, Issue 1, pp 187–197 | Cite as

On constraint qualifications

  • R. Henrion
Technical Note


The linear independence constraint qualification (LICQ) and the weaker Mangasarian-Fromovitz constraint qualification (MFCQ) are well-known concepts in nonlinear optimization. A theorem is proved suggesting that the set of feasible points for which MFCQ essentially differs from LICQ is small in a specified sense. As an auxiliary result, it is shown that, under MFCQ, the constraint set (even in semi-infinite optimization) is locally representable in epigraph form.

Key Words

Nonlinear optimization constraint qualifications representation of constraint sets semi-infinite optimization 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Guddat, J., andJongen, H. T.,On Global Optimization Based on Parametric Optimization, Advances in Mathematical Optimization, Edited by J. Guddatet al., Akademie-Verlag, Berlin, Germany, Vol. 45, pp. 63–79, 1988.Google Scholar
  2. 2.
    Gauvin, J., andTolle, J. W.,Differential Stability in Nonlinear Programming, SIAM Journal on Control and Optimization, Vol. 15, pp. 294–311, 1977.Google Scholar
  3. 3.
    Kojima, M.,Strongly Stable Stationary Solutions in Nonlinear Programs, Analysis and Computation of Fixed Points, Edited by S. M. Robinson, Academic Press, New York, New York, pp. 93–138, 1980.Google Scholar
  4. 4.
    Guddat, J., Jongen, H. T., andRueckmann, J.,On Stability and Stationary Points in Nonlinear Optimization, Journal of the Australian Mathematical Society, Series B, Vol. 28, pp. 36–56, 1986.Google Scholar
  5. 5.
    Schecter, S.,Structure of the First-Order Solution Set for a Class of Nonlinear Programs with Parameters, Mathematical Programming, Vol. 34, pp. 84–110, 1986.Google Scholar
  6. 6.
    Jongen, H. T., Jonker, P., andTwilt, F.,Parametric Optimization: The Kuhn-Tucker Set, Parametric Optimization and Related Topics, Edited by J. Guddatet al., Akademie-Verlag, Berlin, Germany, Vol. 35, pp. 196–208, 1987.Google Scholar
  7. 7.
    Jongen, H. T., Twilt, F., andWeber, G. W.,Semi-Infinite Optimization: Structure and Stability of the Feasible Set, Memorandum No. 838, University of Twente, Twente, Holland, 1989.Google Scholar
  8. 8.
    Clarke, F. H.,Optimization and Nonsmooth Analysis, Wiley, New York, New York, 1983.Google Scholar
  9. 9.
    Gauvin, J.,A Necessary and Sufficient Regularity Condition to Have Bounded Multipliers in Nonconvex Programming, Mathematical Programming, Vol. 12, pp. 136–138, 1977.Google Scholar
  10. 10.
    Henrion, R.,Structural Analysis for the Parametric Subproblem in Semi-Infinite Optimization, Doctoral Thesis, Humboldt University of Berlin, Berlin, Germany, 1989.Google Scholar
  11. 11.
    Jongen, H. T., Jonker, P., andTwilt, F.,Nonlinear Optimization in R n,Vol. 1, Peter Lang Verlag, Frankfurt am Main, Germany, 1983.Google Scholar

Copyright information

© Plenum Publishing Corporation 1992

Authors and Affiliations

  • R. Henrion
    • 1
  1. 1.Institute of Applied MathematicsHumboldt University of BerlinBerlinGermany

Personalised recommendations